L-functions associated with families of toric exponential sums

C. Douglas Haessig, Steven Sperber

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

We consider arbitrary algebraic families of lower order deformations of nondegenerate toric exponential sums over a finite field. We construct a relative polytope with the aid of which we define a ring of coefficients consisting of p-adic analytic functions with polyhedral growth prescribed by the relative polytope. Using this we compute relative cohomology for such families and calculate sharp estimates for the relative Frobenius map. In applications one is interested in L-functions associated with linear algebra operations (symmetric powers, tensor powers, exterior powers and combinations thereof) applied to relative Frobenius. Using methods pioneered by Ax, Katz and Bombieri we prove estimates for the degree and total degree of the associated L-function and p-divisibility of the reciprocal zeros and poles. Similar estimates are then established for affine families and pure Archimedean weight families (in the simplicial case).

Original languageEnglish (US)
Pages (from-to)422-473
Number of pages52
JournalJournal of Number Theory
Volume144
DOIs
StatePublished - Nov 2014

Keywords

  • Dwork theory
  • Exponential sums
  • L-functions
  • P-Adic cohomology

Fingerprint

Dive into the research topics of 'L-functions associated with families of toric exponential sums'. Together they form a unique fingerprint.

Cite this